On Climara estrogen patch and having hot flashes. How to stop the medication?
User rating for this question
I have been on the Climara estrogen patch for 15 years now but am concerned about the health risks associated with it. I am, however, on the smallest dose. When I try to go off of it, the hot flashes come roaring back. If you try to go off it, how gradually do you have to do so? If I "tough it through" will they stop? How long? Are there any other effective treatments, prescription or herbal.? I have had a hysterectomy, so am I able to use Duavee or is it any safer?. How likely are the health risks; do you have a % of likelihood? Does diet coke/pepsi(which has phosphoric acid) have any health consequences? Are there any good studies on this other than those done by the companies themselves? What are those health risks, please
Posted Tue, 10 Dec 2013 in Women's Health
Answered by Dr. Albana Sejdini 17 days later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi XXXXXXX At your age, it is good to check your hormones levels to get off Climara. I also suggest to do regular check ups of PAP smear tests to rule out tumors/cancers or ovaries or uterus. Climara use itself won't cause serious effects, but can increase chances for cancer and clotting. I usually recommend my patients in menopause as additional therapy : evening primrose oil and multivitamins for women in menopause. They are OTC supplements, commonly found in drugstore or pharmacy. Diet coke/pepsi or other diet soda contain phosphoric acid and increases the chances for osteoporosis. At your age, you have increased chances for osteoporosis due to hormonal changes. If you also consume such drinks, you will increase chances more. There are many studies conducted on the possible side effects of drinking carbonated soft drinks. You can easily get access of them by searching the national library of PubMed. Hope it answered to your inquiries! If you have more questions, feel free to ask me again at the next follow up. Dr.Alba